Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
rachel.

Spiro Questions

Recommended Posts

So, about 2 years ago, I was on Accutane, and it was fantastic. Of course, before they ever let me get Accutane, they had me take Spiro/antibiotics/topicals/everything else. So, I went back to the dermatologist office this week, and I didn't get my old dermatologist. It was some new girl. So, she says that she has to "see everything for herself," and will not give me Accutane until I try everything all over again.

SO! I do not know how many of you have ever taken Accutane, but it is very, very drying. Still, two years after I've been off of it, my hair and eyes are very dry. I have monthly contacts that you can sleep in overnight. Before Accutane, I could sleep in my contacts for months with no problem at all. Since Accutane, if my contacts are in over 10 hours, they start bothering me. I've only been taking Spiro for 2 days. Last night I was literally peeling my contacts off of my eyeballs. This is not good.

I kind of think my dermatologist is an idiot, because first she's like, "Have you taken Spironolactone before?" I'm like, "I think so... would I have gotten that for oil?" She's like, "No." Okay, so I looked it up. They DO give that to people for oil, so she's retarded. So, I'm like, "Oh... well I think I got it for something. Must not have been oil." So, she acts like I'm lying, and looks it up on the computer, and is like, "No, you've never had it." So, I'm like whatever. I go to the pharmacist, and get it. It looks the same. So, I take it. Oh, wow. Tastes like mint. It's the same thing. So, again, she is an idiot.

I've typed a lot. Mainly, I want to know... does anyone else get dryness from this? Eye drops do not work. I've tried every eye drop ever created. I've been drinking a lot of water today, but then I read somewhere that it's not good to drink a lot of water if you're on Spiro. So, I don't know. I figured someone in here could help since we're all taking it and experiencing it. Let me know! Thanks.

Share this post


Link to post
Share on other sites

I've been on spiro for 7 months and haven't had any problems with dry eyes. I wear contacts, so I'm especially sensitive to any changes in moisture.

Second, YES, you need to drink water! Spiro is a diuretic (water pill), so you will probably pee a lot at first and get extremely thirsty while your body adjusts. If you don't drink, you'll get dehydrated really quickly. Even now, I have to keep something to drink with me at all times - I'm not insanely thirsty like I was the first few weeks, but my throat gets dry easily.

Share this post


Link to post
Share on other sites

Spiro worked for me when my acne returned after two courses of accutane. You have to take at least 100mg a day for 4-6 months (be patient!) before you see results. Yasmin 28 works well with spiro to control hormones. It cleared me 100%.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×